Doctors Lounge - Reproductive Medicine AnswersBack to Reproductive Medicine Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/16/2017.
Forum Name: Female Sexual Disorders
Question: brown discharge
|kari_c22 - Mon Feb 20, 2006 10:37 pm||
For a few days I have been having brown discharge. This has never happened before. I'm on birth control but not sexually active. My period should be starting in 3 days or so. Could this be related to my boyfriend fingering me? Should I be concerned? At what point should I see a doctor?
|Dr. Tamer Fouad - Fri May 12, 2006 4:13 pm||
Brown discharge usually indicates "old blood". It may happen right after periods, and is just "cleaning out" your vagina. This may be caused from the uterus not completely shedding the products of menstruation, minor vaginal/cervical trauma during intercourse, hormonal imbalances. This is also occasionally be experienced by women on oral contraceptives.
This may occur when you are ovulating/mid-cycle and sometimes early in pregnancy you may have spotting or a brownish discharge at the time your period would normally come.
If there is any doubt that you could be pregnant you should check a pregnancy test.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.